[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

Re: [IP] Re: BG rises for several hours after changing an Omnipod



On Sun, 2 Mar 2008, Mark Yeager wrote:

> I have noticed the same thing on occasion. I'm wondering if it is some
> kind of occlusion phenomenon that is seen perhaps with other pump
> systems when new cannula are inserted?
> Mark
>
>
> On Feb 29, 2008, at 6:10 PM, rmmeltz wrote:
>
>
> Re: omnipod question:
> It seems that when a new pod is started, my BS tends
> to rise for over several hours . it does not seem to
> be as effective . has anyone noticed this. I know some
> shoot a small bolus but I am not talking a need for
> just 1-2 units.
> .

When it comes to changing sites, the Pod is no different than a regular
infusion set. If you have bolused recently or are running a fairly high
basal rate, when you remove the infusion site the opportunity for fluid to
leak from the wound is high. Think for a moment about the size of a 5 unit
droplet of insulin at the tip of an infusion set. If you can't visualize
it, try bolusing that amount before inserting and look at the droplet.
That amount of insulin can easily leak out of a wound and upset blood
sugar levels for several hours. It is SOP to leave an infusion site in
place for at least 2 hours after you've stopped infusing insulin before
youo remove the site.

Michael
.
----------------------------------------------------------
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org